Alert archive / Pennsylvania / Wind Advisories in 2006
Wind Advisory 8, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Apr 3, 2006, 5:13 PM EDT for 12 counties in Pennsylvania; 6 counties in West Virginia; 11 counties in Ohio. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2006, 5:13 PM EDT (21:13 UTC)
- Expired
- Apr 3, 2006, 9:01 PM EDT
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
All 29 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 29 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KPBZ 032113 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 513 PM EDT MON APR 3 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-040200- /O.NEW.KPBZ.WI.Y.0008.060403T2113Z-060404T0200Z/ GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 513 PM EDT MON APR 3 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. WINDS CAN GUST OVER 45 MPH INTO THE EVENING HOURS IN THE WAKE OF THE STRONG COLD FRONT THAT PASSED THROUGH THE AREA. WINDS WILL SUBSIDE LATER THIS EVENING BUT STILL CAN HAVE WINDS GUSTING TO 35 MPH OVERNIGHT. THESE WIND GUSTS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS71 KPBZ 040101 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 901 PM EDT MON APR 3 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-040215- /O.CAN.KPBZ.WI.Y.0008.000000T0000Z-060404T0200Z/ GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 901 PM EDT MON APR 3 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELED THE WIND ADVISORY. BUT WINDS CAN CONTINUE TO GUST BETWEEN 35 AND 40 MPH FOR MUCH OF THE NIGHT ESPECIALLY IN THE HIGHER ELEVATIONS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Apr 3, 4:42 PM EDT, 31 minutes earlier.
Area forecast discussion, Apr 3, 4:42 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 442 PM EDT MON APR 3 2006 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... LOWLEVEL CYCLONIC NORTHWEST WINDS IN THE AFTERMATH OF THE RECENT COLD FRONTAL PASSAGE WILL BRING COLDER TEMPERATURES INTO WEDNESDAY. RECENT NAM AND GFS MODEL RUNS SHOW THERE CAN BE SUFFICIENT LIFT AND INSTABILITY IN THIS CYCLONIC FLOW TO CAUSE SHOWERS INTO TUESDAY NIGHT. BASED ON NAM FORECAST SOUNDINGS, THERE CAN BE A CHANGEOVER FROM RAIN TO SNOW AT TIMES WHEN BOUNDARY LAYER TEMPERATURES GO INTO THE 30S. WINDS ARE A CONCERN, AS MOMENTUM TRANSFER CONSIDERATIONS, BASED ON NAM FORECAST SOUNDINGS AND POST FRONTAL PRESSURE RISES, CAN PRODUCE SURFACE WIND GUSTS POSSIBLY GREATER THAN 40 MPH TONIGHT AND STILL IN THE 30 MPH RANGE TUESDAY. && .LONG TERM (TUESDAY NIGHT THROUGH MONDAY)... THE LATEST GFS MODEL RUN SHOWS AN UPPER LONG-WAVE RIDGE CONTINUING OVER THE CENTRAL PART OF THE UNITED STATES AND CANADA INTO THE WEEKEND. THIS WILL RESULT IN A GENERALLY NORTHWEST FLOW OF AIR ACROSS THE UPPER OHIO VALLEY UNTIL THEN, WHICH WILL CAUSE TEMPERATURES TO BE NEAR OR SLIGHTLY COLDER THAN NORMAL, AS SHOWN BY GFS MOS VALUES. THE NEXT LOW PRESSURE SYSTEM FROM THE ROCKIES WILL CROSS THE UPPER OHIO VALLEY FRIDAY INTO SATURDAY, BRINGING AN OPPORTUNITY FOR SHOWERS THEN. && .AVIATION... WITH THE ONSET OF THE LOWLEVEL CYCLONIC NORTHWEST FLOW, EXPECT STRATOCUMULUS CEILINGS TO DROP INTO MVFR RANGE TONIGHT. SCATTERED SHOWERS CAN REDUCE VISIBILITIES AT TIMES ALSO INTO MVFR RANGE. DURING TUESDAY, CEILINGS MAY LIFT INTO THE VFR RANGE MOST OF THE TIME. THE MAIN AVIATION CONCERN WILL BE THE WINDS, WHICH CAN GUST OVER 30 KTS TONIGHT BASED ON MOMENTUM TRANSFER CONSIDERATIONS AS VIEWED ON NAM FORECAST SOUNDINGS. WINDS CAN STILL GUST TO NEAR 30 KTS TUESDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Apr 3, 9:38 AM EDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 938 AM EDT MON APR 3 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-041345- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 938 AM EDT MON APR 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION TODAY WITH THE PRIMARY SEVERE THREAT FROM LARGE HAIL AND DAMAGING WIND GUSTS. THE THREAT OF SEVERE THUNDERSTORMS WILL END WITH THE PASSAGE OF A COLD FRONT EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. 15
In the hours before
Local storm report, Apr 3, 1:53 PM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
153 PM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL WEST MIFFLIN 40.36N 79.91W
04/03/2006 E1.00 INCH ALLEGHENY PA TRAINED SPOTTER
SKYWARN OBSERVER REPORTED QUARTER 1.00 INCH HAIL IN CITY
OF WEST MIFFLIN.
&&Local storm report, Apr 3, 2:38 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
238 PM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 4 NE NEW BETHLEHEM 41.04N 79.27W
04/03/2006 M0.88 INCH CLARION PA AMATEUR RADIO
PUBLIC REPORTED 0.88 INCH HAIL IN TYLERSBURG, CLARION
COUNTY.
&&Local storm report, Apr 3, 2:44 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
244 PM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL CLARION 41.21N 79.38W
04/03/2006 E0.88 INCH CLARION PA AMATEUR RADIO
PUBLIC REPORTED NICKEL SIZED HAIL IN CITY OF CLARION.
&&Local storm report, Apr 3, 2:54 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
254 PM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL BROOKVILLE 41.16N 79.08W
04/03/2006 E0.75 INCH JEFFERSON PA PUBLIC
PUBLIC REPORTED THREE QUARTER INCH HAIL IN CITY OF
BROOKVILLE.
&&Local storm report, Apr 3, 3:37 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
337 PM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM HAIL KITTANNING 40.83N 79.52W
04/03/2006 M0.75 INCH ARMSTRONG PA TRAINED SPOTTER
&&Local storm report, Apr 3, 3:51 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
351 PM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL WOODSFIELD 39.76N 81.12W
04/03/2006 E0.75 INCH MONROE OH TRAINED SPOTTER
SKYWARN OBSERVER REPORTED LARGE MARBLE SIZED HAIL AND
GUSTY WINDS.
0150 PM HAIL WEST MIFFLIN 40.36N 79.91W
04/03/2006 E1.00 INCH ALLEGHENY PA TRAINED SPOTTER
SKYWARN OBSERVER REPORTED QUARTER 1.00 INCH HAIL IN CITY
OF WEST MIFFLIN.
0150 PM HAIL 4 NE NEW BETHLEHEM 41.04N 79.27W
04/03/2006 M0.88 INCH CLARION PA AMATEUR RADIO
PUBLIC REPORTED 0.88 INCH HAIL IN TYLERSBURG, CLARION
COUNTY.
0151 PM HAIL BUTLER 40.86N 79.90W
04/03/2006 E0.75 INCH BUTLER PA AMATEUR RADIO
AMATEUR RADIO REPORTED THREE QUATER INCH HAIL IN BUTLER
NEAR ROUTE 422.
0156 PM HAIL KITTANNING 40.83N 79.52W
04/03/2006 M0.75 INCH ARMSTRONG PA TRAINED SPOTTER
0240 PM HAIL BROOKVILLE 41.16N 79.08W
04/03/2006 E0.75 INCH JEFFERSON PA PUBLIC
PUBLIC REPORTED THREE QUARTER INCH HAIL IN CITY OF
BROOKVILLE.
0243 PM HAIL CLARION 41.21N 79.38W
04/03/2006 E0.88 INCH CLARION PA AMATEUR RADIO
PUBLIC REPORTED NICKEL SIZED HAIL IN CITY OF CLARION.
&&The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 1:42 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler | 63 min |
| Apr 3, 1:46 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 29 min |
| Apr 3, 1:54 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 36 min |
| Apr 3, 2:24 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Jefferson | 51 min |
| Apr 3, 12:02 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe, Noble | 43 min |
| Apr 3, 12:05 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison, Jefferson | 40 min |
Nearby
Wind Advisories in Pennsylvania, 2006Wind Advisories in Ohio, 2006Wind Advisories in West Virginia, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.